Integrable geodesic flows on the (Super)extension of the Bott-Virasoro group

Research output: Contribution to journalArticlepeer-review

20 Scopus citations


In this Letter, we present an answer to the question posed by Marcel, Ovsienko and Roger in their paper. The Itô equation, modified dispersive water wave equation and modified dispersionless long wave equation are shown to be the geodesic flows with respect to an L2 metric on the semidirect product space Diffs(S1) ⊙ C(S1), where Diffs(S1) is the group of orientation-preserving Sobolev Hs diffeomorphisms of the circle. We also study the geodesic flows with respect to H1 metric. The geodesic flows in this case yield different integrable systems admitting nonlinear dispersion terms. These systems exhibit more general wave phenomena than usual integrable systems. Finally, we study an integrable geodesic flow on the extended Neveu-Schwarz space.

Original languageBritish English
Pages (from-to)311-328
Number of pages18
JournalLetters in Mathematical Physics
Issue number4
StatePublished - Jun 2000


  • Bott-Virasoro group
  • Diffeomorphism
  • Geodesic flows
  • Integrable systems


Dive into the research topics of 'Integrable geodesic flows on the (Super)extension of the Bott-Virasoro group'. Together they form a unique fingerprint.

Cite this